How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: OB GYN
Satisfied Customers: 44621
Experience:  MD
23744323
Type Your OB GYN Question Here...
Dr Basu is online now

I've had my period for 16 days now. I'm at an age when

Customer Question

Hello, I've had my period for 16 days now. I'm at an age when menopause seems like it's on the way but I'm not sure whether I should be concerned or not?
JA: Apologies for the personal questions, but are you using any contraceptives? When did your last period begin?
Customer: No worries, I'm not using contraceptives. My last period started on 27 August
JA: Got it. Do you have any immediate relatives (mother, father, or siblings) with a history of uterine, ovarian, or bladder cancer?
Customer: No.
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: No.Customer: Chat is completed
Submitted: 14 days ago.
Category: OB GYN
Expert:  Dr Basu replied 14 days ago.

Yes you should be concerned.

Prolonged bleeding can be caused by estrogen deficiency commonly.

However, other possibilities can be uterus fibroid, adenomyosis, endometriosis, cervical polyps, ectropion, endometrial hyperplasia, coagulation disorders.

These causes should be checked with pelvic ultrasound.

Over the counter Naproxen sodium 220mg each can be taken 3 pills at a time twice daily for 3-4 days to stop the bleeding.

Continuous heavy bleeding can be stopped by prescribing Norethindrone 5 mg tablet twice daily for 5-10 days.

Customer: replied 14 days ago.
Ok. Thanks. I have maybe a slightly silly question, I'm taking Mysimba/Contrave, which I know is partly made up of the antidepressant Bupropion. I've read that some antidepressants can interfere with periods. Is this anything you think could be a contributing factor?
Expert:  Dr Basu replied 14 days ago.

Yes you are correct --that is also a good possibility since you are approaching menopause.

Customer: replied 14 days ago.
Oh okay. That's interesting. I'm desperately trying to lose weight with tons of cardio, weight training, low carb, low calorie... if that might be a contributing factor as well?
Expert:  Dr Basu replied 14 days ago.

Yes that too --probably temporary

Customer: replied 14 days ago.
Okay. Thanks so much.
Expert:  Dr Basu replied 14 days ago.

welcome